Thunderstorm Wind, Geneva
- When
- July 6, 12:20 PM CST
- Where
- Geneva County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.030, -85.870
A tree was blown down in Geneva.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 11:40 AM CST, 40 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT Tue Jul 6 2021
.AVIATION...
[Through 18Z Wednesday]
VFR conditions will prevail outside of thunderstorms until later
tonight when MVFR and eventually IFR conditions will spread into
the aerodrome from south to north ahead of Hurricane Elsa. Winds
will get gusty after sunrise at VLD where wind gusts to 25 knots
or higher will be possible.
&&
.PREV DISCUSSION [538 AM EDT]...
.NEAR TERM [Through Wednesday]...
Elsa is the main story. For today, numerous showers and
thunderstorms are expected to develop late this morning into the
afternoon in a moist, unstable, and tropical airmass as Elsa
remains south of the area. The main threat from these storms is
localized flooding due to very heavy rain rates.
However, the greatest impacts will be felt tonight and Wednesday
based on the current forecast. The 5 am National Hurricane Center
advisory brings Elsa up to strong tropical storm strength before
making landfall in the southeast big bend early on Wednesday.
Because the official forecast is now close to hurricane intensity at
landfall, a hurricane watch has been issued for a large portion of
the Florida west coast. In our area, this includes the region from
Steinhatchee southward including all of the Dixie county coast as
well as the adjacent portions of Apalachee Bay. Hurricane conditions
are possible in this area early Wednesday morning.
Tropical storm conditions are possible for the remaining areas of
Apalachee Bay and the southeast Big Bend late tonight, followed by
the eastern Big Bend into the Valdosta area by Wednesday morning.
Tropical storm force winds could cause downed tree limbs, power
outages, and loose items blown around.
A Storm Surge of around 3 to 5 feet will be possible across
Apalachee Bay but will remain heavily dependent on any track and
intensity changes.
Some flooding is possible across the eastern third of the area,
mainly due to a combination of already saturated soils, scattered
pockets of heavy rainfall this afternoon, and the additional
rainfall from Elsa tonight into Wednesday. A flood watch is in
effect for areas just east of Albany and Tallahassee through
Wednesday.
An isolated tornado or two will also be possible across the far
southeast Big Bend late tonight into Wednesday morning.
For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae
.SHORT TERM [Thursday through Friday]...
The remnants of Elsa will be gone by the start of the short term
period with light westerly flow prevailing underneath southern US
troughing. Rain chances will be much less compared to what we
observed with Elsa, but with unsettled conditions beneath the
trough, and plenty of available moisture, scattered to widespread
showers and storms are expected again. The highest chances will be
across our AL and GA zones closer to the base of the trough.
The upper level trough begins to weaken and lift north as upper
level ridging begins to develop over the southeastern US Friday.
Rain chances will again be lower than the previous day, but expect
additional showers and storms across the region along with warmer
temps.
.LONG TERM [Saturday Through Tuesday]...
Main theme the long term period will be the region transitioning to
a warmer pattern as an upper level ridge likely builds in from the
western Atlantic. Rain chances will largely be dependent on the
strength of the ridge and where it ends up but some model guidance
keeps enough low-mid level moisture around to keep a chance for
scattered showers and storms each afternoon through next week. One
thing to watch out for will be the heat indices in this period.
Warming temperatures combined with low level moisture sticking
around could bring heat indices into the low 100s over the weekend
and into next week.
.MARINE...
Tropical Storm Elsa has emerged into the southeast Gulf of Mexico
this morning. The official forecast calls for Elsa to track
roughly parallel to the west coast of FL before making landfall
somewhere along the southeast Big Bend coast. Long-period swells
arrive in advance of Elsa, which should lead to high seas across
much of waters by tonight. A Tropical Storm Warning is in effect
for Apalachee Bay, where strong winds and dangerous marine
conditions are expected by Tuesday night and persist through
Wednesday. In addition, a hurricane watch is in effect for the
waters offshore of Dixie county. Seas remain look to relax on
Thursday. Mariners over waters west of the Warning Area should
also closely monitor the progress of Elsa, and expect rough seas,
gusty winds, occasional heavy rain, and thunderstorms.
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.
.HYDROLOGY...
Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.
Rainfall with Elsa is expected to be track dependent, especially
since the system may be slightly tilted by the time it makes
landfall, with the heaviest rains along the east side of the
track. Given that Elsa will be moving forward at a moderate pace,
rainfall amounts of 2-4 inches with isolated amounts up to 6
inches are expected. These amounts occurring over already wet
conditions in the Southeast Florida Big Bend could lead to
localized flooding. Additionally if these heavier amounts fall
into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.
Longer term, depending on the exact placement of the heaviest rains,
only modest rises would be possible on the Suwannee River, though
this system does not appear to have enough rainfall to generate
water levels above minor flood stage on the mainstem Suwannee.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include the forecast rainfall for the mid-week system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 82 71 87 73 / 60 60 30 40 10
Panama City 74 84 74 85 76 / 60 40 20 40 10
Dothan 71 83 70 86 72 / 60 50 30 60 10
Albany 72 81 71 88 74 / 60 80 40 60 20
Valdosta 72 80 69 87 71 / 80 100 50 60 10
Cross City 72 80 72 87 74 / 100 100 30 40 10
Apalachicola 74 83 75 84 76 / 60 40 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Dixie-Coastal
Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
Inland Taylor-Lafayette-Madison.
Storm Surge Watch for Coastal Jefferson-Coastal Wakulla.
Tropical Storm Warning for Coastal Dixie-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Inland Dixie-Inland
Jefferson-Inland Taylor-Lafayette-Madison.
Storm Surge Warning for Coastal Dixie-Coastal Taylor.
Hurricane Warning for Coastal Dixie.
High Rip Current Risk through late Wednesday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through Wednesday evening for Ben Hill-Berrien-
Brooks-Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-
Turner-Worth.
Tropical Storm Watch for Brooks-Lowndes.
AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM.
Hurricane Watch for Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Wool
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD/GodseySpecial Weather Statement National Weather Service Tallahassee FL 1246 PM EDT Tue Jul 6 2021 FLZ008-010-012-112-061730- Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL- 1246 PM EDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 130 PM EDT/1230 PM CDT/... At 1245 PM EDT/1145 AM CDT/, Doppler radar was tracking strong thunderstorms 12 miles northwest of Lynn Haven, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Live Oak, Ebro, Bruce, Red Head, Millers Ferry, West Bay, Pine Log, Seminole Hills and Riverside. LAT...LON 3041 8558 3028 8585 3048 8608 3063 8580 TIME...MOT...LOC 1645Z 132DEG 21KT 3041 8575 22-BARRY
Special Weather Statement
National Weather Service Tallahassee FL
1238 PM CDT Tue Jul 6 2021
ALZ068-069-FLZ007>011-061830-
Geneva AL-Houston AL-Central Walton FL-Holmes FL-Jackson FL-
North Walton FL-Washington FL-
1238 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...SOUTH CENTRAL
HOUSTON...WESTERN JACKSON...NORTHERN WALTON...HOLMES AND NORTHERN
WASHINGTON COUNTIES UNTIL 130 PM CDT...
At 1238 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Eglin Air Force Base to 11
miles southeast of Chipley. Movement was north at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Chipley,
Graceville, Hartford, Slocomb, Eglin Air Force Base, Bradford, Union,
Liberty, Cottondale, Paxton, Ponce De Leon, Alford, Caryville, Wausau
and Esto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8631 3099 8619 3107 8619 3113 8525
3064 8535 3058 8625
TIME...MOT...LOC 1738Z 183DEG 26KT 3060 8617 3064 8543
22-BARRYThe Eglin Afb radar (KEVX), 52 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down in Geneva.
A large tree was blown down near Rehobeth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971249, 971250.